Monday, July 6, 2009

More Allergy Fun

Today's patient quote:

"I once had a rash from Sulfa, so now I have to avoid all other Aspirin products."

12 comments:

Rx Intern said...

Totally on the spot correct. Absolutely nothing to do with a sulfa allergy.

pharmacy chick said...

I had a lady INSIST she was allergic to Tylenol, but vicodin was ok. So much so that I made her sign the back of her rx hardcopy because I had to override the apap allergy in my computer when the script was filled.

Rx Intern said...

Didn't that say Bactrim earlier? I think I'm going crazy from the turn-around shift I had yesterday :'(

Grumpy, M.D. said...

Yes, it did say Bactrim, I changed it to help clarify it for my non-medical readers. Maybe it wasn't my best idea.

Anonymous said...

I like the patients that have allergies to generics. For the record the most popular generic allergy is aprazolam, only Xanax will work for these people.

Grumpy, M.D. said...

Let's not forget the patients who have allergies to all NSAIDs, Tramadol, and Acetaminophen.....

Lipstick said...

LOL...I think that pt comes to the Lipstick Pharmacy...

RxKerBer said...

one of my techs is allergic to codeine/morphine. SO much so she freaks out if she has to count the APAP #3. Mind you we do not touch the tabs, but the 'dust' will 'kill' her. But hydrocodone or oxycodone is just fine. No probs. Except for hydrocodone/apap 5/500...she gets 'itchy' but the 10/325 is just fine...no itchies I told her that makes absolutely no sense. Don't get me wrong, she's not a seeker, just a bit nutty.

RSDS said...

The last time that I used a penicillin antibiotic, I broke out in hives. I had never had hives before. I went to the pharmacy department of my local supermarket to buy some generic antihistamine. I carefully read ALL of the packages to make sure that I bought a product containing only an antihistamine that would work on itchy skin conditions, with NO extra ingredients.

While I do not have an actual allergy to aspirin, I do seem to be overly sensitive to it, in that it strongly disagrees with me. Therefore I avoid aspirin, and all aspirin containing products.

My pain reliever of choice, since early childhood, has been Acetaminophen. I always want to know how much APAP is in ANY med I take, so that I can do my arithmetic, and not ingest more than is prudent. So far, I have never had any rebound problems with APAP.

Ibuprophen, on the other hand, does absolutly nothing to relieve ANY pain whatsoever, except the rebound headache that it causes.

Shalom said...

One of the pharmacy bloggers, I forget which, had a patient who swore she was "allergic to all generics"... he finally figured out what she was really allergic to was blue dye, and it just so happened that all the generic drugs she'd ever been given were blue.

allergy doctor said...

I have an allergy also with medicine.Especially with injection.

-Kaylee

Anonymous said...

My heart sank the day a RxTech said to me, "I'm allergic to acetaminofen." After I mentioned that had to be a pain...he said, "nah, I can just take tylenol instead."

 
Locations of visitors to this page